Alert archive / Florida / Special Weather Statements in 2012

Special Weather Statement, NWS Tampa Bay, FL

August 3, 2012Hillsborough County, Florida

NWS Tampa Bay, FL issued this special weather statement at Aug 3, 2012, 4:52 PM EDT for Hillsborough County, Florida. It was in force for 38 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 3, 2012, 4:52 PM EDT (20:52 UTC)
Expired
Aug 3, 2012, 5:30 PM EDT
In force
38 min
Issued by
NWS Tampa Bay, FL

County Hillsborough County, FL

The radar

The Tampa radar (KTBW), 14 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 3, 5:15 PM EDTHAIL 0.255 Se Bloomingdale, FLNWS EMPLOYEE REPORTED PEA SIZED HAIL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 8.9 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2012-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1849 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2012-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -52 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1849 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
888 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-52 m²/s²
0-3 km storm-relative helicity
-47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

686 
WWUS82 KTBW 032052
SPSTBW

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
452 PM EDT FRI AUG 3 2012

FLZ051-055-032130-
HILLSBOROUGH-MANATEE-
452 PM EDT FRI AUG 3 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHEASTERN
MANATEE AND SOUTHEASTERN HILLSBOROUGH COUNTIES FOR A LINE OF STRONG
THUNDERSTORMS WITH HAIL AND STRONG WIND GUSTS VALID UNTIL 530 PM
EDT...

AT 452 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A 
LINE OF STRONG THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM 6 
MILES EAST OF FISH HAWK TO 20 MILES SOUTH OF FISH HAWK...MOVING 
NORTHWEST AT 10 MPH WILL AFFECT ALAFIA RIVER STATE PARK...FORT 
LONESOME...DUETTE AND FISH HAWK.

GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS AND CAUSE POWER OUTAGES.
HAIL UP TO PENNY SIZE MAY OCCUR. FREQUENT TO CONTINUOUS LIGHTNING IS
EXPECTED. TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND
A LOW SPOT...AND STAY AWAY FROM TALL OBJECTS. WHEN DRIVING THROUGH
HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE DISTANCE BETWEEN YOU AND
OTHER VEHICLES.


&&

LAT...LON 2779 8243 2782 8245 2782 8241 2784 8241
      2784 8244 2785 8244 2786 8241 2790 8242
      2797 8240 2797 8206 2752 8206 2776 8246
TIME...MOT...LOC 2052Z 121DEG 8KT 2785 8211 2757 8220

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this special weather statement went out at Aug 3, 2:00 PM EDT, 2 hours 52 minutes earlier.

Area forecast discussion, Aug 3, 2:00 PM EDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
200 PM EDT FRI AUG 3 2012

.SYNOPSIS)...
18Z WATER VAPOR AND H4 RAP ANALYSIS SHOWS THE FLORIDA PENINSULA
CONTINUES TO RESIDE UNDERNEATH A SUBTLE WEAKNESS IN THE HEIGHT
FIELDS TO THE EAST OF AN IMPRESSIVE AND DOMINANT UPPER LEVEL RIDGE
ACROSS THE SOUTHERN PLAINS. THIS UPPER RIDGE IS ACTUALLY ONE OF THE
MORE VISUALLY IMPRESSIVE ANTICYCLONES ON WV IMAGERY THAT THIS
FORECASTER HAS SEEN...WITH A VERY SYMMETRIC LOOK OF DRY
AIR/SUPPRESSION AT ITS CORE AND RINGED BY A MID/UPPER LEVEL MOISTURE
BELT.

AT THE SURFACE...THE SUBTROPICAL RIDGE AXIS HAS SHIFTED NORTHWARD
OVER THE PAST 24 HOURS AND IS NOW ALIGNED OVER THE NORTHERN FL
PENINSULA/NE GULF OF MEXICO. ROTATING AROUND THE SOUTHERN PERIPHERY
OF THIS RIDGE WE FIND A RATHER WELL DEFINED INVERTED TROUGH/TROPICAL
WAVE FEATURES CROSSING THE BAHAMAS AND APPROACHING THE FL EAST
COAST.

&&

.SHORT TERM (THIS EVENING THROUGH SUNDAY NIGHT)...
LATE AFTERNOON/EVENING...THE CURRENT THINKING ON THE MOST LIKELY
CONVECTIVE CYCLE THROUGH THE EVENING IS FOR ISOLATED-WDLY SCT
SHOWERS/STORMS EARLY/MID AFTERNOON MOVING SLOWLY INLAND FROM THE
I-75 CORRIDOR. THEREAFTER...WITH THE APPROACH OF THE SURFACE WAVE
FROM THE EAST...WILL SEE OUR 1000-700MB FLOW TRANSITION TO A MORE
EASTERLY DIRECTION. THIS SYNOPTIC INFLUENCE SHOULD HELP PROPEL THE
EAST COAST SEA-BREEZE ACROSS THE PENINSULA BY EARLY EVENING. THE
INTERACTION OF BOTH SEA-BREEZES SHOULD BE GREATEST FROM TAMPA BAY
SOUTHWARD WHERE A SECOND ROUND OF CONVECTION MAY ACTUALLY PUSH BACK
TOWARD THE WEST COAST WITH TIME. MID-LEVEL CONVECTIVE POTENTIAL IS
ACTUALLY VERY FAVORABLE FOR DEEP CONVECTION WITH THETAE VALUES IN
THE LOWER 330S. OUR LOCAL HIRES GUIDANCE ALONG WITH SEVERAL OF THE
NATIONAL HI-RES MEMBERS ARE SHOWING SOMETHING SIMILAR TO THIS
SCENARIO.

REST OF THE OVERNIGHT...DEVELOPING EASTERLY FLOW WILL PUSH ANY
LINGERING CONVECTION OFFSHORE ALLOWING FOR A MOSTLY DRY OVERNIGHT
PERIOD AFTER 02-03Z. NOT IMPOSSIBLE THAT A FEW SHOWERS MOVING ASHORE
ALONG THE FL EAST COAST WITHIN THE EASTERLY FLOW COULD REACH FAR
EASTERN PORTIONS OF THE AREA...HOWEVER MOST OF THIS ACTIVITY SHOULD
DISSIPATE SHORTLY AFTER MOVING INLAND.

SATURDAY/SATURDAY NIGHT...
TROUGH/WAVE PASSES OVER THE CENTRAL/SOUTHERN PENINSULA AND REACHES
THE WESTERN COAST BY EARLY EVENING. THE COMBINATION OF INCREASING
COLUMN MOISTURE AND ENHANCED LOW LEVEL FOCUS ASSOCIATED WITH THIS
FEATURE IS LIKELY TO RESULT IN A GOOD COVERAGE OF SHOWERS/STORMS
DURING THE AFTERNOON/EVENING HOURS. CURRENT GRIDS SHOWING 40-50%
POPS NORTH OF TAMPA BAY AND LIKELY 60% POPS FURTHER SOUTH. THE
EASTERLY FLOW SHOULD ALSO HELP KEEP THE MAIN CONVECTIVE AXIS FROM
MOVING INLAND AND AWAY FROM THE COAST. THEREFORE...WILL KEEP EQUAL
CHANCES FOR RAIN THROUGH THE AFTERNOON FOR BOTH COASTAL AND INLAND
ZONES. TEMPERATURES WILL BE HIGHLY DEPENDENT ON JUST HOW FAST THE
CONVECTION GETS ACTIVE. DO ANTICIPATE QUITE A BIT OF DEBRIS CLOUD
COVER BY THE END OF THE DAY. WILL ALLOW TEMPS TO REACH THE LOWER 90S
FOR MOST LOCATIONS...HOWEVER ACTUAL HIGHS MAY BE A BIT LOWER.
EVENING SHOWER AND STORMS WILL MIGRATE BACK OFFSHORE WITHIN THE
EASTERLY FLOW BY THE LATER EVENING HOURS. MOST INLAND LOCATIONS WILL
SEE A DRY OVERNIGHT PERIOD...WHILE PLENTY OF SHOWERS/STORMS ARE
LIKELY TO BE ONGOING OVER THE COASTAL WATERS. ONE THING TO
MENTION...AND ONE POTENTIAL ISSUE WITH THE FORECAST WOULD BE IF THE
NAM SOLUTION WERE TO VERIFY. THE NAM IS CONSOLIDATING THE SURFACE
WAVE MORE AS IT APPROACHES THE EAST COAST AND ACTUALLY CLOSING OFF A
LOW. THIS PATTERN SLOWS THE OVERALL PROGRESS AND MOISTURE INFLUX.
THE RESULT WOULD A DRIER FORECAST...ESPECIALLY SINCE THE LACK OF
EASTERLY FLOW WOULD LESSEN THE OVERALL CONVERGENCE. AT THIS
TIME...THIS SOLUTION IS AN OUTLIER AND WAS NOT CONSIDERED WITH THIS
FORECAST PACKAGE. IT IS HARD TO ARGUE WITH A GUIDANCE CONSENSUS
WHICH INCLUDES THE GFS/ECMWF/CMC AND SREF.

SUNDAY...ANOTHER ACTIVE CONVECTIVE DAY APPEARS ON TAP. THE MAIN AXIS
OF THE TROPICAL WAVE WILL HAVE MOVED OFFSHORE INTO THE EASTERN
GULF...HOWEVER STILL SOME ENHANCED FOCUS AND A MOIST COLUMN WILL
KEEP THE ATMOSPHERE FAVORABLE FOR DEEP CONVECTION. A 1000-700MB LOW
LEVEL FLOW WILL ALSO KEEP THE BEST LOW LEVEL CONVERGENCE ALIGNED
WITH THE WEST COAST SEA-BREEZE. OVERALL WE ARE NOT ANTICIPATING A
WASHOUT OF A WEEKEND...BUT THOSE WITH OUTDOOR PLANS THE NEXT COUPLE
OF DAYS SHOULD PREPARE FOR AT LEAST SOME RAINFALL.

&&

.LONG TERM (MONDAY-THURSDAY)...
AN U/L RIDGE WILL PERSIST OVER THE ATLANTIC EXTENDING OVER THE
SOUTHERN PLAINS THROUGH THE PERIOD.  SURFACE HIGH PRESSURE OVER THE
WESTERN ATLANTIC WITH THE RIDGE AXIS NORTH OF FLORIDA WILL ALSO
PERSIST THROUGH THE PERIOD.  EASTERLY BOUNDARY LAYER FLOW WILL HOLD
THE WEST COAST SEA BREEZE NEAR THE COAST WITH AFTERNOON BOUNDARY
COLLISIONS OVER WEST CENTRAL AND SOUTHWEST FLORIDA.  DEEP TROPICAL
MOISTURE OVER THE REGION WILL ALLOW NUMEROUS SHOWERS AND
THUNDERSTORMS TO DEVELOP MONDAY AND TUESDAY AFTERNOONS.  A FEW PULSE
SEVERE STORMS ARE POSSIBLE EACH DAY.

WILL HAVE TO MONITOR PROGRESS OF TROPICAL STORM ERNESTO NEAR THE
WINDWARD ISLANDS AS CURRENT FORECAST TRACKS THE STORM INTO THE
WESTERN CARIBBEAN TUESDAY AND WEDNESDAY.  SUBSIDENCE AROUND THE
PERIPHERY OF THE TROPICAL SYSTEM WILL INCREASE OVER THE FORECAST
AREA WEDNESDAY AND THURSDAY WITH DECREASING AREAL COVERAGE OF
AFTERNOON THUNDERSTORMS WITH INCREASING DAYTIME TEMPERATURES.
DEPENDING ON STRENGTH OF ERNESTO...STRONG SUBSIDENCE AND EASTERLY
BOUNDARY LAYER FLOW ACROSS WEST CENTRAL FLORIDA COULD ALLOW
AFTERNOON TEMPERATURES TO CLIMB INTO THE MID 90S IN MANY AREAS
WEDNESDAY AND THURSDAY.

&&

.AVIATION...
HIGHER CONFIDENCE NOW IN THUNDERSTORM ACTIVITY IMPACTING
PGD..FMY...RSW AND LAL TAF SITES. TPA...PIE AND SRQ MAY SEE IMPACTS
LATER IN THE AFTERNOON OR EVEN INTO THE EARLY EVENING AS EAST COAST
ACTIVITY PUSHES WESTWARD. VFR OVERNIGHT AND THROUGH MID-DAY SATURDAY.

&&

.MARINE...
THE SUBTROPICAL RIDGE AXIS WILL CONTINUE TO MIGRATE NORTHWARD IN
RESPONSE TO THE APPROACH OF A TROPICAL WAVE FROM THE EAST. THIS
TROUGH WILL CROSS THE FL PENINSULA INTO THE SOUTHEAST GULF OF MEXICO
TONIGHT AND SATURDAY AND THEN REMAIN OVER THE CENTRAL AND EASTERN
GULF THROUGH THE REMAINDER OF THE WEEKEND. WINDS WILL BECOME MORE
EASTERLY WITH TIME AND ARE GENERALLY EXPECTED TO REMAIN BELOW
HEADLINE CRITERIA...HOWEVER THE PRESENCE OF THE SURFACE TROUGH WILL
LIKELY INCREASE THE COVERAGE OF SHOWERS AND STORMS OVER THE FORECAST
WATERS.

&&

.FIRE WEATHER...
AN INFLUX OF LOW LEVEL MOISTURE ASSOCIATED WITH A PASSING TROPICAL
WAVE WILL KEEP RELATIVE HUMIDITY VALUES WELL ABOVE CRITICAL LEVELS
INTO THE EARLY PORTION OF NEXT WEEK...ALONG WITH DECENT CHANCES FOR
MAINLY AFTERNOON AND EVENING SHOWERS AND STORMS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  77  92  77  91 /  30  50  20  50
FMY  76  93  76  93 /  30  60  30  50
GIF  74  94  75  94 /  30  50  20  50
SRQ  75  93  75  92 /  30  60  20  50
BKV  71  93  74  92 /  30  50  20  50
SPG  79  92  79  91 /  30  50  20  50

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.

&&

SYNOPSIS/SHORT TERM/MARINE/FIRE WX...MROCZKA
AVIATION...JILLSON
LONG TERM...OGLESBY
Hazardous weather outlook, Aug 3, 5:13 AM EDT, 11 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
513 AM EDT FRI AUG 3 2012

FLZ039-042-043-048>052-055>057-060>062-065-032115-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DESOTO-CHARLOTTE-LEE-
513 AM EDT FRI AUG 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.
ISOLATED THUNDERSTORMS WILL DEVELOP NEAR THE COAST THIS MORNING
AND SPREAD INLAND THIS AFTERNOON INCREASING IN AREAL COVERAGE. THE
STRONGER STORMS WILL PRODUCE LOCALLY HEAVY RAIN...WIND GUSTS OF 35
TO 45 MPH...AND FREQUENT CLOUD TO GROUND LIGHTNING.

...THUNDERSTORM IMPACT...

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

...THUNDERSTORM IMPACT...
A TROPICAL WAVE WILL APPROACH THE AREA ON SATURDAY AND MOVE ACROSS
WEST CENTRAL FLORIDA SUNDAY AND MONDAY. THIS WILL INCREASE AREAL
COVERAGE OF SHOWERS AND THUNDERSTORMS EACH AFTERNOON WITH AN
INCREASED THREAT FOR A FEW STORMS TO PRODUCE DAMAGING WIND GUSTS.
DEEP MOISTURE WILL REMAIN OVER THE AREA TUESDAY WITH NUMEROUS
AFTERNOON SHOWERS AND THUNDERSTORMS.  DRIER AIR WILL ADVECT OVER
THE AREA WEDNESDAY AND THURSDAY WITH A DECREASE IN AFTERNOON
THUNDERSTORM ACTIVITY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

OGLESBY

In the hours before

Local storm report, Aug 3, 3:40 PM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
340 PM EDT FRI AUG 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0332 PM     HAIL             4 NNE LAKELAND          28.10N 81.94W
08/03/2012  E0.25 INCH       POLK               FL   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED PEA SIZED HAIL AND FREQUENT
            LIGHTNING STRIKES.

&&

FLEMING
Special weather statement, Aug 3, 3:41 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
341 PM EDT FRI AUG 3 2012

FLZ055-060-032030-
MANATEE-SARASOTA-
341 PM EDT FRI AUG 3 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EASTERN MANATEE
AND NORTHEASTERN SARASOTA COUNTIES FOR A LINE OF STRONG THUNDERSTORMS
WITH HAIL AND STRONG WIND GUSTS VALID UNTIL 430 PM EDT...

AT 342 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A
LINE OF STRONG THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM 7
MILES EAST OF LAKE MANATEE STATE PARK TO 7 MILES SOUTH OF MYAKKA
CITY...OR ALONG A LINE EXTENDING FROM 22 MILES EAST OF BRADENTON TO
14 MILES NORTH OF NORTH PORT...NEARLY STATIONARY...WILL AFFECT MYAKKA
HEAD AND MYAKKA CITY.

GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS AND CAUSE POWER OUTAGES.
HAIL UP TO PENNY SIZE MAY OCCUR. FREQUENT TO CONTINUOUS LIGHTNING IS
EXPECTED. TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND
A LOW SPOT...AND STAY AWAY FROM TALL OBJECTS. TORRENTIAL RAINS WILL
REDUCE VISIBILITY TO NEAR ZERO AND WILL CAUSE PONDING OF WATER ON
ROADWAYS.

&&

LAT...LON 2760 8236 2759 8205 2716 8206 2716 8235
TIME...MOT...LOC 1942Z 000DEG 0KT 2747 8222 2725 8213
Special weather statement, Aug 3, 4:03 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
403 PM EDT FRI AUG 3 2012

FLZ065-032045-
LEE-
403 PM EDT FRI AUG 3 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHEASTERN
LEE COUNTY FOR A STRONG THUNDERSTORM WITH STRONG WIND GUSTS VALID
UNTIL 445 PM EDT...

AT 403 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A
STRONG THUNDERSTORM LOCATED NEAR SOUTHWEST FLORIDA AIRPORT...OR 9
MILES NORTH OF BONITA SPRINGS...MOVING EAST AT 5 MPH WILL AFFECT
GATEWAY...SOUTHWEST FLORIDA AIRPORT AND ESTERO.

GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS AND CAUSE POWER OUTAGES.
HAIL UP TO PENNY SIZE MAY OCCUR. FREQUENT TO CONTINUOUS LIGHTNING IS
EXPECTED. TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND
A LOW SPOT...AND STAY AWAY FROM TALL OBJECTS. WHEN DRIVING THROUGH
HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE DISTANCE BETWEEN YOU AND
OTHER VEHICLES.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR TO YOUR COUNTY
EMERGENCY MANAGEMENT OFFICE.

&&

LAT...LON 2654 8191 2665 8165 2651 8156 2642 8156
      2642 8157 2641 8166 2632 8165 2631 8166
      2631 8181
TIME...MOT...LOC 2003Z 270DEG 2KT 2647 8173
Local storm report, Aug 3, 4:15 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
415 PM EDT FRI AUG 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     HAIL             5 NNW BONITA SPRINGS    26.42N 81.81W
08/03/2012  E0.75 INCH       LEE                FL   TRAINED SPOTTER

            SKYWARN SPOTTER REPORTED PENNY SIZED HAIL AND HEAVY RAIN.

&&

FLEMING
Special weather statement, Aug 3, 4:19 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
419 PM EDT FRI AUG 3 2012

FLZ052-032100-
POLK-
419 PM EDT FRI AUG 3 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN POLK
COUNTY FOR A STRONG THUNDERSTORM WITH HAIL AND STRONG WIND GUSTS
VALID UNTIL 500 PM EDT...

AT 419 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A
STRONG THUNDERSTORM LOCATED NEAR HAINES CITY...MOVING WEST AT 10 MPH
WILL AFFECT HAINES CITY...CYPRESS GARDENS...LAKE ALFRED AND POLK
CITY.

GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS AND CAUSE POWER OUTAGES.
HAIL UP TO PENNY SIZE MAY OCCUR. FREQUENT TO CONTINUOUS LIGHTNING IS
EXPECTED. TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND
A LOW SPOT...AND STAY AWAY FROM TALL OBJECTS. WHEN DRIVING THROUGH
HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE DISTANCE BETWEEN YOU AND
OTHER VEHICLES.

&&

LAT...LON 2802 8141 2805 8145 2801 8142 2783 8161
      2816 8194 2831 8165 2827 8165 2826 8156
      2825 8154 2820 8152 2815 8152 2815 8146
      2809 8144 2808 8134
TIME...MOT...LOC 2019Z 069DEG 8KT 2813 8166
Special weather statement, Aug 3, 4:52 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
452 PM EDT FRI AUG 3 2012

FLZ051-055-032130-
HILLSBOROUGH-MANATEE-
452 PM EDT FRI AUG 3 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHEASTERN
MANATEE AND SOUTHEASTERN HILLSBOROUGH COUNTIES FOR A LINE OF STRONG
THUNDERSTORMS WITH HAIL AND STRONG WIND GUSTS VALID UNTIL 530 PM
EDT...

AT 452 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A
LINE OF STRONG THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM 6
MILES EAST OF FISH HAWK TO 20 MILES SOUTH OF FISH HAWK...MOVING
NORTHWEST AT 10 MPH WILL AFFECT ALAFIA RIVER STATE PARK...FORT
LONESOME...DUETTE AND FISH HAWK.

GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS AND CAUSE POWER OUTAGES.
HAIL UP TO PENNY SIZE MAY OCCUR. FREQUENT TO CONTINUOUS LIGHTNING IS
EXPECTED. TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND
A LOW SPOT...AND STAY AWAY FROM TALL OBJECTS. WHEN DRIVING THROUGH
HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE DISTANCE BETWEEN YOU AND
OTHER VEHICLES.

&&

LAT...LON 2779 8243 2782 8245 2782 8241 2784 8241
      2784 8244 2785 8244 2786 8241 2790 8242
      2797 8240 2797 8206 2752 8206 2776 8246
TIME...MOT...LOC 2052Z 121DEG 8KT 2785 8211 2757 8220

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 3:28 PM EDTSpecial Weather StatementTBWPolk47 min
Aug 3, 3:41 PM EDTSpecial Weather StatementTBWManatee49 min
Aug 3, 3:56 PM EDTSevere Thunderstorm WarningTBWManatee, Sarasota49 min
Aug 3, 4:03 PM EDTSpecial Weather StatementTBWLee42 min
Aug 3, 4:19 PM EDTSpecial Weather StatementTBWPolk41 min

Nearby

Special Weather Statements in Florida, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.